# SDR 121271

- Difficulty date: August 26, 2004
- Submitted: August 30, 2004
- Operation: Air carrier
- Aircraft: N35SZ
- Make and model: Saab SF340A
- Aircraft serial: 35
- Engine: Ge CT75A2
- Engine time: 25,484 hours, 27,293 cycles
- System (JASC): 7930 · Engine Oil Indicating System
- Part: Chip Detector
- Condition: Malfunctioned
- Location: Lt Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: E, A

## Discrepancy

DURING CLIMB THE LT ENGINE CHIP DETECTOR WARNING LIGHT ILLUMINATED FOR A FEW SECONDS THEN WENT OUT.  THE CREW NOTIFIED MOC AND TURNED TO GO BACK TO IAD.  ON 5 MILE FINAL THE LT CHIP DETECTOR LIGHT RE-ILLUMINATED AND WOULD NOT EXTINGUISH.  THE CREW FOLLOWED THE QRH AND SHUT THE AFFECTED ENGINE DOWN.  A/C TAKEN OUT OF SERVICE.  IAD MAINTENANCE REMOVED AND REPLACED THE LT CHIP DETECTOR. GROUND RAN LT ENGINE,  NO DEFECTS NOTED OPS CHECKS GOOD.  A/C RETURNED TO SERVICE.
